Recent Posts

Topics

Archives

1
APR

Medicinal Disclaimers Are Claiming Thousands

Filed Under: Sexual Health at 8:18 am | By: Susan Coyle, Senior Editor
Pill Bottle “Side effects are rare but include headache, back pain, nausea, vomiting, diarrhea, indigestion, dizziness, fatigue, cough, fever, loss of appetite, weight loss, memory loss, numbness, nose bleed, hyper sensitivity . . .” The list goes on and on and on. It is the end of every medication’s television spotlight and often the largest paragraph on the vial. Yet we choose to ignore it. We disregard the warnings, swallowing pills with a confidence that, despite the “rare” avowal, could very well kill us.

In the past three years, an estimated 3,000 people have died in the United Kingdom after suffering severe reactions to medications. Thirteen thousand more have had a lesser yet similarly adverse reaction. They have spent hours, days and weeks in the hospital unsure of whether they would be able to leave, because the quickly uttered warning at the end of the commercial was meant for them. They have been struck down by prescription medications and over-the-counter pills – items that were meant to protect them from ill health – and they have failed to learn their lesson.

Many of these adverse reactions could be avoided. If patients learned from their mistakes, paid attention to what negatively affected them and kept their doctors informed, they could significantly lessen the likelihood of falling ill. If they read the bottles, looked at the ingredients and understood the risk, they could find medicine that did what it was supposed to rather than the opposite. Of course, it doesn’t all fall to the patient. Doctors make mistakes, too. They fail to be fully informed. And even when they are, some adverse reactions can’t be predicted.

None the less, you have to be mindful. You know your body best. When something is wrong, recognize and report it. Don’t let medicines make you ill. Make them make you healthy. 


Leave a Reply